Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 59, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Nov 28, 2019, 10:03 PM MST for Mohave County, Arizona. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 28, 2019, 10:03 PM MST (05:03 UTC)
- Expired
- Nov 29, 2019, 4:00 AM MST
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 63 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 5.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 443 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
716
WGUS55 KVEF 290503
FFWVEF
AZC015-290800-
/O.NEW.KVEF.FF.W.0059.191129T0503Z-191129T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1003 PM MST Thu Nov 28 2019
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West central Mohave County in northwestern Arizona...
* Until 100 AM MST.
* At 1001 PM MST, Mohave County Flood Control reported flash
flooding occurring along Pierce Ferry Road near Dolan Springs.
Continue to heed any road closures.
* Some locations that will experience flooding include...
Kingman, Windy Point Campground, Packsaddle Campground, Chloride,
Grand Canyon Ranch, Dolan Springs, Pierce Ferry And Antares Roads
and New Kingman-Butler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3589 11397 3559 11406 3534 11397 3525 11407
3536 11429 3547 11447 3573 11449 3590 11446
3595 11429
$$
CK5 follow-up statements
552
WGUS75 KVEF 290641
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1141 PM MST Thu Nov 28 2019
AZC015-290800-
/O.CON.KVEF.FF.W.0059.000000T0000Z-191129T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
1141 PM MST Thu Nov 28 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM MST FOR
WEST CENTRAL MOHAVE COUNTY...
At 1137 PM MST, stream gauge reports along the Detrital Wash
indicated that a substantial flooding was flowing across State Route
93 between Pierce Ferry Road and White Hills Road. Flash flooding is
already occurring. Travel along State Route 93 north of Kingman is
discouraged.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3589 11397 3559 11406 3534 11397 3525 11407
3536 11429 3547 11447 3573 11449 3590 11446
3595 11429
$$
Boothe860
WGUS75 KVEF 290752
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1252 AM MST Fri Nov 29 2019
AZC015-290800-
/O.CON.KVEF.FF.W.0059.000000T0000Z-191129T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
1252 AM MST Fri Nov 29 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM MST FOR
WEST CENTRAL MOHAVE COUNTY...
At 1248 AM MST, stream gauge observations indicate a flowing water
northward through the Detrital Wash across State Route 93 north of
Pierce Ferry Road. The associated flood wave has yet to reach White
Hills Road but is expected to shortly...resulting in flash flooding
across White Hills Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3556 11433 3540 11424 3536 11429 3544 11442
3566 11448 3570 11449 3578 11448
$$
Boothe808
WGUS55 KVEF 290757
FFWVEF
AZC015-291100-
/O.EXT.KVEF.FF.W.0059.000000T0000Z-191129T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1257 AM MST Fri Nov 29 2019
The National Weather Service in Las Vegas has extended the
* Flash Flood Warning for...
West central Mohave County in northwestern Arizona...
* Until 400 AM MST.
* At 1252 AM MST, stream gauge reports indicated runoff from early
heavy rain is flowing northward through the Detrital Wash. A flood
wave with a crest of 1 to 3 feet is expected to reach White Hills
Road shortly. Flash flooding will occur at White Hills road.
* Some locations that will experience flooding include...
White Hills Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3556 11433 3540 11424 3536 11429 3544 11442
3566 11448 3570 11449 3578 11448
$$
Boothe858
WGUS75 KVEF 290905
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
205 AM MST Fri Nov 29 2019
AZC015-291100-
/O.CON.KVEF.FF.W.0059.000000T0000Z-191129T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
205 AM MST Fri Nov 29 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM MST FOR
WEST CENTRAL MOHAVE COUNTY...
At 159 AM MST, rainfall intensity has decreased across the warned
area. However, excessive rainfall from earlier rain has resulted in
elevated runoff of local washes and drainages. Detrial Wash at
County Road 145...also known as White Hills Road...was running at 4
feet which could result in water on the roadway. Remain cautious of
the ongoing flood risk and turn around if you encounter flood waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3556 11433 3540 11424 3536 11429 3544 11442
3566 11448 3570 11449 3578 11448
$$
Outler163
WGUS75 KVEF 291052
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
352 AM MST Fri Nov 29 2019
AZC015-291100-
/O.EXP.KVEF.FF.W.0059.000000T0000Z-191129T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
352 AM MST Fri Nov 29 2019
...THE FLASH FLOOD WARNING FOR WEST CENTRAL MOHAVE COUNTY WILL EXPIRE
AT 400 AM MST...
The heavy rain has ended but areas of runoff will persist through
the morning. Continue to heed any road closures and turn around if
you encounter flood waters.
LAT...LON 3556 11433 3540 11424 3536 11429 3544 11442
3566 11448 3570 11449 3578 11448
$$
OutlerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Nov 28, 9:16 PM MST, 47 minutes earlier.
Area forecast discussion, Nov 28, 9:16 PM MST, 47 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 816 PM PST Thu Nov 28 2019 .SYNOPSIS...A massive winter storm will continue to bring significant precipitation to the area through tonight. The system passes over the area Friday resulting in a cool day with mainly mountain showers through the day. The weekend will begin dry but a disturbance will bring moisture to the Sierra later Saturday through Monday while the remainder of the area stays dry. Atmospheric ingredients could come together to bring more widespread precipitation to the area by the middle of next week. && .UPDATE...Temps in the Morongo Basin were just above freezing this evening, and high resolution models suggest that the precip band currently working its way through the San Bernardino Mountains will not spill over into the basin very much. With that in mind, allowed the Winter Storm Warning for zone 525 to expire on schedule. No other changes at this time. Will continue to monitor for further updates this evening. && .AVIATION...For McCarran...The heavy rain affecting the terminal area earlier today has since pushed eastward into Arizona. Ceilings are generally on the rise, although scattered to broken low clouds persist causing occasional ceilings down to 2k feet. Ceilings should break up and lift between 07Z and 14Z tomorrow morning. Scattered clouds with bases around 5 kft lingering near the mountains could move over the terminal in the afternoon causing a brief period of ceilings broken 5 kft. Gusty southwest winds up to 25-30 knots can be expected much of the Friday. For the rest of southern Nevada, northwest Arizona and southeast California...Widespread rain and snow bring extensive MVFR to IFR conditions along with mountain obscurement across the region continues to taper off from west to east this evening. VFR conditions likely returning to much of the region Friday morning. Areas of low clouds and fog will be possible in some valleys before clearing out late Friday morning and afternoon. Lingering snow showers and low clouds over southeast Nevada and northwest Arizona will gradually decrease in coverage Friday afternoon. Widespread southwest winds gusting 25-30 knots can be expected Friday across the southern Great Basin and Mojave Desert region. Gusts over 35-40 knots will affect the western Mojave Desert including Barstow. && .PREV DISCUSSION... 331 PM PST Thu Nov 28 2019 .DISCUSSION...through Friday. Tonight, precip becomes more showery over the western CWA and accumulating amounts should be lighter. For the central and eastern portions of the CWA including eastern San Bernardino, Clark, Lincoln and Mohave counties, the heaviest precipitation is either continuing or just getting underway. Add to that, isolated thunderstorms embedded within the wider precipitation shield producing enhanced rain rates and potentially localized flash flooding concerns over some of the same areas where already significant precip amounts are forecast. Friday, the core of the system moves over Nevada and cold air aloft will lead to instability showers throughout the day mainly over the mountains of Nye, Clark, Mohave, and Lincoln counties. The whole system moves east Friday night ending precip chances for us. Saturday through Thursday...The weekend begins dry as we say goodbye to the multi-day Thanksgiving storm. The weather pattern remains progressive however with brief ridging passing over the area Saturday with a eastern Pacific disturbance bringing subtropical moisture to the central and northern California coast Saturday night and Sunday. In the meantime, further north over the PacNW, a low pressure system pinwheels westward and merges with a low pressure system off the coast and their joined forces eject shortwave energy moving around its base to the northern coast of California. The low then sinks southward through the eastern Pacific and taps into abundant tropical moisture that it brings into the southwest mid week. Among the operational models, the southern Sierra appears to be on the extreme southern end of the initial moisture plume that intersects the Sierra range over the weekend into the early part of next week. The official forecast uses a blend of the NBM and WPC QPF yielding snow amounts in the 1-2 foot range for Aspendell and Whitney Portal with upwards of 3-3.5 feet at the peaks from Saturday through Monday. Spillover into the Owens Valley early in the event while snow levels are low, gives an inch or two of snow accumulation. Snow levels are forecast to rise through the event, with rain potentially falling at elevations that could still have significant snow from this current event, possibly creating runoff issues if it all comes together. && .AVIATION...For McCarran...Continuous light to moderate rain and ceilings around 1-1.5 kft AGL will persist over the terminal area through about 06Z then rain should taper off. Ceilings could temporarily lower to around 500-700 feet between this evening. Ceilings should break up and lift between 07Z and 14Z. Scattered clouds with bases around 5 kft lingering near the mountains could move over the terminal in the afternoon causing a brief period of ceilings broken 5 kft. Gusty southwest winds up to 25-30 knots can be expected much of the Friday. For the rest of southern Nevada, northwest Arizona and southeast California...Widespread rain and snow will bring extensive MVFR to IFR conditions along with mountain obscurement across the region through late tonight. Precipitation will taper off from west to east between 04Z and 12Z with VFR conditions likely returning to much of the region Friday morning. Areas of low clouds and fog will be possible in some valleys before clearing out late Friday morning and afternoon. Lingering snow showers and low clouds over southeast Nevada and northwest Arizona will gradually decrease in coverage Friday afternoon. Widespread southwest winds gusting 25-30 knots can be expected Friday across the southern Great Basin and Mojave Desert region. Gusts over 35-40 knots will across the western Mojave Desert including Barstow. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report significant rain and snow amounts, significant winds, and weather related damage according to standard operating procedures. && UPDATE...Morgan AVIATION...Lericos DISCUSSION...Salmen AVIATION...Adair For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Nov 28, 7:15 PM MST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
615 PM PST THU NOV 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM SNOW MOUNTAIN SPRINGS 36.02N 115.51W
11/28/2019 E7.0 INCH CLARK NV DEPT OF HIGHWAYS
NEVADA DEPARTMENT OF TRANSPORTATION CLOSED
HIGHWAY 160 BETWEEN LAS VEGAS AND PAHRUMP AT
MOUNTAIN SPRINGS SUMMIT.
&&Local storm report, Nov 28, 7:27 PM MST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
627 PM PST THU NOV 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM FLASH FLOOD RICE 34.09N 114.85W
11/28/2019 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED STATE
ROUTE 62 CLOSED DUE TO FLOODING.
&&
BPLocal storm report, Nov 28, 8:27 PM MST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
727 PM PST THU NOV 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM SNOW MOUNTAIN SPRINGS 36.02N 115.51W
11/28/2019 E4.0 INCH CLARK NV DEPT OF HIGHWAYS
CORRECTS PREVIOUS SNOW REPORT FROM MOUNTAIN
SPRINGS. NEVADA DEPARTMENT OF TRANSPORTATION
CLOSED HIGHWAY 160 BETWEEN LAS VEGAS AND
PAHRUMP AT MOUNTAIN SPRINGS SUMMIT.
&&The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 6:27 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Nov 28, 6:39 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Nov 28, 7:27 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Nov 28, 11:35 PM MST | Areal Flood Warning | VEF | Mohave | 6 hr |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.